Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can skipping meals while on Diclofenac cause blood in the stools?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9447 Questions
Question
I took one 75 mg of Diclofrnac sod Ec this and forgot to eat with my stomach started hurting so left work and had dirrara my stomach is still hurting and have gone to the bath 2 more time and saw red blood not a lot but saw some just the same. I have a slight headache and feel really tried. Do u think this is because I forgot to eat?
Fri, 8 Jun 2018 in Digestion and Bowels
 
 
Answered by Dr. Ivan R. Rommstein 44 minutes later
Brief Answer:
No, please refrain from painkillers

Detailed Answer:
Hi and welcome to HealthcareMagic.

This may be triggered by diclofenac but it should not be related to not eating. Diclofenac is known to have an irritative effect on stomach and digestion and it may cause diarrhea with blood.

So it is advisable to take antacid medication along with it and eat something. I'd suggest now to rest, have easier diet, take probiotics and refrain from painkillers.

If blood in stool persists you should see a proctologist for further evaluation.

Wish you good health.
Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor